JournalsjemsVol. 22, No. 9pp. 2943–3058

L2^2 well-posedness of boundary value problems for parabolic systems with measurable coefficients

  • Pascal Auscher

    Universié Paris-Saclay, Orsay, and Université de Picardie-Jules Verne, Amiens, France
  • Moritz Egert

    Université Paris-Saclay, Orsay, France
  • Kaj Nyström

    Uppsala University, Sweden
L$^2$ well-posedness of boundary value problems for parabolic systems with measurable coefficients cover
Download PDF

A subscription is required to access this article.

Abstract

We prove the first positive results concerning boundary value problems in the upper half-space for second order parabolic systems only assuming measurability and some transversal regularity in the coefficients of the elliptic part. To do so, we introduce and develop a first order strategy by means of a parabolic Dirac operator at the boundary to obtain, in particular, Green’s representation for solutions in natural classes involving square functions and non-tangential maximal functions, well-posedness results with data in L2^2-Sobolev spaces together with invertibility of layer potentials, and perturbation results. On the way, we solve the Kato square root problem for parabolic operators with coefficients of the elliptic part depending measurably on all variables. The major new challenge, compared to the earlier results by one of us under time and transversal independence of the coefficients, is to handle non-local half-order derivatives in time which are unavoidable in our situation.

Cite this article

Pascal Auscher, Moritz Egert, Kaj Nyström, L2^2 well-posedness of boundary value problems for parabolic systems with measurable coefficients. J. Eur. Math. Soc. 22 (2020), no. 9, pp. 2943–3058

DOI 10.4171/JEMS/980